Bjørnar Hassel, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editors: Hypothermia in association with antibiotic therapy has never been reported in the medical literature. I report two cases of hypothermia that occurred during erythromycin treatment.
A 3-year-old boy with atopic eczema and mild, untreated bronchial asthma developed purulent bronchitis and a rectal temperature of 39.5 °C. He received erythromycin, 100 mg four times a day in an oral solution. After the third dose, he became increasingly somnolent and unresponsive; his skin became pale, cold, and clammy, and his muscles became slack. Respiration was unaffected. Rectal temperature was 34.3 °C. He had not received any medication other than
Learn more about subscription options.
Register Now for a free account.
Hassel B. Hypothermia from Erythromycin. Ann Intern Med. 1991;115:69–70. doi: 10.7326/0003-4819-115-1-69_2
Download citation file:
Published: Ann Intern Med. 1991;115(1):69-70.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only